MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAFILL18 10MM X 40CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAFILL18 10MM X 40CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number DLF181040
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/29/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.Procode is krd/hcg.The initial reporter phone: (b)(6).The initial reporter email address is not available / reported.[conclusion]: the healthcare professional reported that during the pre-stent-graft coil embolization procedure, the sheath introducer of the 10mm x 40cm deltafill 18 coil (dlf181040 / k10232) was pressed against the hub of the concomitant microcatheter that was being used for coiling support, the coil was inserted into the microcatheter but part of the sheath got split and the coil was exposed from the split part of the sheath.Another 10mm x 40cm deltafill 18 coil from lot k10147 was chosen as a replacement but the same issue with the split sheath occurred.A third coil was chosen, and the procedure was completed without any patient adverse event or complication.The complaint device was returned for evaluation and analysis.The investigational finding is documented below.Investigation summary: the non-sterile 10mm x 40cm deltafill 18 coil was received contained in a pouch.Visual inspection was performed.The coil was observed protruding from the coil introducer at 171cm from the connector.Several kinks were observed on the device positioning unit (dpu).The marker band was found at 75 cm from the distal end; this is within specification.Under microscopic inspection, under magnification, the embolic coil was observed to be in stretched condition.No other damage was noted.The customer reported issue that the sheath was split, and the coil became protruded from the split part of the sheath introducer.This issue was confirmed.The returned device underwent visual and microscopic inspections; the coil was observed protruding from the sheath of the coil introducer.The embolic coil was in a stretched condition.A review of manufacturing documentation associated with this lot (k10232) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Coil stretching is a known potential issue associated with the use of this device.The ifu provides proper handling instructions for the device to prevent such issue from occurring.Stretching can occur during attempts to withdrawal the coil against resistance.The issue that was reported with the use of the 10mm x 40cm deltafill 18 coil was pressed against the hub of the microcatheter when the coil was being inserted into the microcatheter; the coil introducer sheath became split and the coil protruded from the split part of the sheath.The stretched coil condition was not originally reported in the complaint.It is possible that when the coil was pressed against the microcatheter hub during insertion into the microcatheter, force was applied and as a result, the coil stretched and protruded from the split introducer.The exact cause of the coil becoming stretched cannot be conclusively determined.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.In addition, devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the 10mm x 40cm deltafill 18 coil left the manufacturing facility with the coil in the observed stretched condition.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the pre-stent-graft coil embolization procedure, the sheath introducer of the 10mm x 40cm deltafill 18 coil (dlf181040 / k10232) was pressed against the hub of the concomitant microcatheter that was being used for coiling support, the coil was inserted into the microcatheter but part of the sheath got split and the coil was exposed from the split part of the sheath.Another 10mm x 40cm deltafill 18 coil from lot k10147 was chosen as a replacement but the same issue with the split sheath occurred.A third coil was chosen, and the procedure was completed without any patient adverse event or complication.The complaint device (dlf181040 / k10232) was returned for evaluation.During the visual / microscopic inspection of the returned device, the embolic coil was observed to be in stretched condition.Based on the product analysis 9/8/2020, this event has been deemed mdr reportable as a ¿malfunction.¿.

Brand Name
DELTAFILL18 10MM X 40CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key10516518
Report Number3008114965-2020-00413
Device Sequence Number11699740
Product Code KRD
UDI-Device Identifier10886704077114
UDI-Public10886704077114
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Model NumberDLF181040
Device Catalogue NumberDLF181040
Device Lot NumberK10232
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/13/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/08/2020
Initial Report FDA Received Date09/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1